MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610134
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code has been referenced in the conclusions.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file found two similar reports with the involved product code/lot# combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported the device came out.The following information was provided by the user facility: upon removal, when pulling the angio-seal device prior to releasing the suture, the entire device came out; pressure was applied to achieve hemostasis after this occurred; the condition of the patient was satisfactory and fine; and the procedure outcome was satisfactory and fine.Additional information was received on july 24, 2017.There were no other devices or equipment used with the product.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.3 to provide the completed investigation.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.Ifu states "do not proceed until you are certain that the anchor has been properly deployed.If the anchor is improperly deployed that angioseal device will not function." based on the returned device this appears to not have been followed.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the evaluation results.One used 6fr angioseal evolution device was received for product evaluation.The device was returned with the arteriotomy locator.The returned components were subjected to visual analysis where a blood like substance was found on all components.The hemostatic sheath was properly mated with the deployment sleeve.The deployment sleeve was in a partial rear lock position with the deployment sleeve slanted to the right.The color bands were not fully exposed.The anchor could be seen dangling from the distal tip of the hemostatic sheath.A portion of the collagen also appeared to be exposed.An attempt was made to move the deployment sleeve into the full rear lock positon, however, there was significant resistance felt due to the presence of dried blood like substance.There was a bend in the hemostatic sheath at the blood inlet hole which is consistent with damage sustained during use.The handles of the evolution device were disassembled and inspected.No visual anomalies were noted with any of the gears or rack.The suture could be pulled from the spool appropriately.The rack could be moved into the distal position.The gears were able to turn appropriately.No functional anomalies were noted.Based on the evaluation performed the complaint could be confirmed for pullout as the deployment sleeve not being in the appropriate configuration allowed the anchor to not post at the appropriate angle at the distal tip of the hemostatic sheath.Allowing the anchor and partially exposed collagen to dangle allowed the anchor to likely orient into a position where the anchor would not catch the arteriotomy wall.The likely root causes for this issue is user error, as the user did not follow the ifu, which stresses the needed to ensure the device is in the rear lock position by ensuring that the white bands are completely exposed.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1.One used 6fr angioseal evolution device was received for product evaluation.The device was returned with the arteriotomy locator.The returned components were subjected to visual analysis where a blood like substance was found on all components.The hemostatic sheath was properly mated with the deployment sleeve.The deployment sleeve was in a partial rear lock position with the deployment sleeve slanted to the right.The color bands were not fully exposed.The anchor could be seen dangling from the distal tip of the hemostatic sheath.A portion of the collagen also appeared to be exposed.An attempt was made to move the deployment sleeve into the full rear lock positon, however, there was significant resistance felt due to the presence of dried blood like substance.There was a bend in the hemostatic sheath at the blood inlet hole which is consistent with damage sustained during use.The handles of the evolution device were disassembled and inspected.No visual anomalies were noted with any of the gears or rack.The suture could be pulled from the spool appropriately.The rack could be moved into the distal position.The gears were able to turn appropriately.No functional anomalies were noted.Based on the evaluation performed the complaint could be confirmed for pullout as the deployment sleeve not being in the appropriate configuration allowed the anchor to not post at the appropriate angle at the distal tip of the hemostatic sheath.Allowing the anchor and partially exposed collagen to dangle allowed the anchor to likely orient into a position where the anchor would not catch the arteriotomy wall.However, the likely root causes for this issue is user error.The ifu, ccstresses the needed to ensure the device is in the rear lock position by ensuring that the white bands are completely exposed.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key6770716
Report Number2243441-2017-00085
Device Sequence Number11205487
Product Code MGB
UDI-Device Identifier05415067002839
UDI-Public05415067002839
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Catalogue NumberC610134
Device Lot Number5849848
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/13/2017
Supplement Date Received by Manufacturer08/24/2017
09/26/2017
11/06/2017
Initial Report FDA Received Date08/07/2017
Supplement Report FDA Received Date09/19/2017
10/19/2017
11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;